A question about dopamine agonist withdrawal

Use this forum to discuss any issues associated with Augmentation
Beckyha
Posts: 1
Joined: Tue Jul 03, 2018 12:14 am

A question about dopamine agonist withdrawal

Postby Beckyha » Thu Aug 02, 2018 12:35 am

I am currently on Pramipexole .125 and it is working well with the exception of the dryness side effect. I know that eventually this prescription will lose effect and I will have to make a change to a different RLS prescription. My question is, when the current dose of a dopamine agonist like Primapexole quits working, why is there a need for the withdrawal process? It seems that if the med quits, and the RLS symptoms come back, you simply can address the return of symptoms with a new prescription. I suspect the answer has to do with the resetting of the synapses for neurotransmitters, but if a new prescription is introduced, wouldn’t the new prescription affect the synapses differently than the old one, causing the needed change for them?

ViewsAskew
Moderator
Posts: 15214
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: A question about dopamine agonist withdrawal

Postby ViewsAskew » Thu Aug 02, 2018 6:34 am

I think there isn't so much a need for a withdrawal process than it happens anyway, at least with augmentation.

Your body it used to it and when you take it away, your body reacts violently. When augmentation happens, you already have worsened symptoms, caused by the dopamine agonist. Stopping it seems as if it would stop that (and it does, just not right away). It gets worse before it gets better.

When a person doesn't augment, stopping is much easier and there usually isn't any withdrawal necessary.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Augmentation”

Who is online

Users browsing this forum: No registered users and 1 guest